MAUDE Adverse Event Report: STRYKER GMBH TRANSPORT STRUT HOFFMANN LRF; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH TRANSPORT STRUT HOFFMANN LRF; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 4933-0-400
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "patient came in for follow up on the bone transport frame.The surgeon then noticed the bt strut had malfunctioned and was no long moving or transporting.The other 2 struts did move making the transporting bone shift anterior to posterior.We were able to swap out the broken strut for another strut.The patient had to spend another hour in the clinic while we exchanged his strut and had to go back and get follow up x-rays." update: we used all stryker hoffman components.1 half ring, 3 circular rings and 1 foot plate with rocker shoes, 4 struts were used in total.The patient was instructed to keep weigh barring to a minimum.We added rocker shoes a week after in the clinic to help with allowing the patient to rest his foot on the ground.The overall health of the patient is good and bone quality was fine.The frames was attached to the patients tibia.Activity level of the patient was low.The patient did not complain.The surgeon noticed the struts not working correctly after x-rays were performed.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since doesn't matches the alleged failure, although the product was returned for evaluation.The optical and functional evaluation of the returned part shows that the part got returned in a used, but functional condition.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If more information is provided, the case will be reassessed.
 
Additional Manufacturer Narrative
Please note the corrections to h6 results and h6 conclusion codes.The complaint could be confirmed, since the product was returned for evaluation and matches the alleged failure.The optical and functional evaluation of the returned part shows that the part got returned in a strongly used, but functional condition.R&d has done first inspection and reviewed the received information and noted: there were samples which showed ¿deformations¿ which can be caused by one non-functioning strut in the frame construct.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a non-functioning strut in the construct.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TRANSPORT STRUT HOFFMANN LRF
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15825046
Report Number0008031020-2022-00616
Device Sequence Number6109392
Product Code KTT
UDI-Device Identifier07613327094640
UDI-Public07613327094640
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number4933-0-400
Device Catalogue Number49330400
Device Lot NumberD24256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight127 KG